Accessibility navigation

On the consistency of ensemble transform filter formulations

Reich, S. and Shin, S. (2014) On the consistency of ensemble transform filter formulations. Journal of Computational Dynamics, 1 (1). pp. 177-189. ISSN 2158-2491

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.3934/jcd.2014.1.177


In this paper, we consider the data assimilation problem for perfect differential equation models without model error and for either continuous or intermittent observational data. The focus will be on the popular class of ensemble Kalman filters which rely on a Gaussian approximation in the data assimilation step. We discuss the impact of this approximation on the temporal evolution of the ensemble mean and covariance matrix. We also discuss options for reducing arising inconsistencies, which are found to be more severe for the intermittent data assimilation problem. Inconsistencies can, however, not be completely eliminated due to the classic moment closure problem. It is also found for the Lorenz-63 model that the proposed corrections only improve the filter performance for relatively large ensemble sizes.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:67462
Publisher:American Institute of Mathematical Sciences

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation